MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP110RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.The device history record (dhr) was reviewed on 6/20/2018, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent primary breast augmentation with a artoura breast tissue expander 300 cc.Rupture of the right breast tissue expander was reported post procedure.As a result, the patient underwent unilateral removal and replacement with a mentor memory shape breast implant 685 cc gel prosthesis on (b)(6) 2018.
 
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation on 6/30/2018.The analysis has begun, but is not complete at this time.When the investigation and analysis have been completed, a supplemental report will be submitted.Also on 6/30/2018, mentor received additional information: race: white.Caucasian patient underwent primary breast reconstruction.Pain on the right breast was also indicated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: the device was received at mentor without fluid.No foreign material was observed within the device.Yellow material was observed on the shell surface.Upon initial inspection, the device appears intact.No other anomalies were discovered.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, the product evaluation team was precluded from further evaluating the device.Complaint for deflation was not confirmed.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with the compression of nerves, hematoma, migration, infection, surgical technique, improper size, placement or capsular contracture.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7635394
Report Number1645337-2018-03875
Device Sequence Number176620
Product Code LCJ
UDI-Device Identifier00081317009450
UDI-Public00081317009450
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2020
Device Catalogue NumberTEXP110RH
Device Lot Number7378871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer06/06/2018
06/06/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/19/2018
07/19/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR